Alert archive / Arkansas / Areal Flood Warnings in 2021

Areal Flood Warning 2, NWS Shreveport, LA

June 8, 2021Sevier County, Arkansas; McCurtain County, Oklahoma

NWS Shreveport, LA issued this areal flood warning at Jun 8, 2021, 11:00 AM CDT for Sevier County, Arkansas; McCurtain County, Oklahoma. It was in force for 6 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 8, 2021, 11:00 AM CDT (16:00 UTC)
Expired
Jun 8, 2021, 5:00 PM CDT
In force
6 hr
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Flood severity
None

Counties Sevier County, AR, McCurtain County, OK

The radar

The Western Arkansas radar (KSRX), 150 km from the middle of the area, began a volume at 16:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 8, 1:02 PM CDTFLASH FLOOD3 S Millerton, OKROAD FROM LITTLE RIVER TO GOLDEN GLOVER ROAD NORTH OF GARVIN IS MOSTLY UNDERWATER. THE ROAD BED IS STILL INTACT AND IS PASSABLE, WATER IS SWIFT.
Jun 8, 1:02 PM CDTFLASH FLOOD3 S Rufe, OKTIDMORE ROAD.. N. OF VALLIANT WASHED OUT AT CULVERT AND BLOCKED OFF.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 4.0 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2021-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1621 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2021-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 106 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1621 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
580 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
106 m²/s²
0-3 km storm-relative helicity
218 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.1

Open this sounding in Storm Lab

The text

As transmitted.

353 
WGUS44 KSHV 081600
FLWSHV

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Shreveport LA
1100 AM CDT Tue Jun 8 2021

ARC133-OKC089-082200-
/O.NEW.KSHV.FA.W.0002.210608T1600Z-210608T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Sevier AR-McCurtain OK-
1100 AM CDT Tue Jun 8 2021

The National Weather Service in Shreveport has issued a

* Flood Warning for...
  Northwestern Sevier County in southwestern Arkansas...
  McCurtain County in southeastern Oklahoma...

* Until 500 PM CDT.

* At 1100 AM CDT, Doppler radar indicated heavy rain due to 
  thunderstorms coming to an end across the area. Flooding is 
  ongoing in the warned area. Between 4 and 9 inches of rain have 
  fallen.

Some locations that will experience flooding include...
  De Queen, Idabel, Broken Bow, Gillham, Wright City, Valliant, 
  Millerton, Haworth, Garvin, Hochatown, Oak Hill, Glover, Holly 
  Creek, Sherwood, Mount Herman, Golden, Eagletown, Bethel, 
  Goodwater and West Line.

Residual flooding form early heavy rain will continue into the early 
afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Warning means that flooding is imminent or occurring. All 
interested parties should take necessary precautions immediately.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3386 9505 3390 9506 3390 9508 3388 9508
      3389 9510 3392 9508 3390 9512 3393 9512
      3394 9516 3424 9515 3424 9505 3451 9505
      3451 9446 3419 9447 3419 9431 3397 9430
      3394 9448 3375 9448 3385 9497 3386 9497

$$

04
1 follow-up statement
263 
WGUS84 KSHV 081939
FLSSHV

Flood Statement
National Weather Service Shreveport LA
239 PM CDT Tue Jun 8 2021

ARC133-OKC089-082200-
/O.CON.KSHV.FA.W.0002.000000T0000Z-210608T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Sevier AR-McCurtain OK-
239 PM CDT Tue Jun 8 2021

...FLOOD WARNING REMAINS IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON FOR 
NORTHWESTERN SEVIER AND MCCURTAIN COUNTIES...

At 239 PM CDT, Doppler radar indicated slow moving thunderstorms 
with very heavy rainfall across the warned area. Between 4 and 9 
inches of rain fell earlier today with residual flooding ongoing.

Some locations that will experience flooding include...
  De Queen, Idabel, Broken Bow, Gillham, Wright City, Valliant, 
  Millerton, Haworth, Garvin, Hochatown, Oak Hill, Glover, Holly 
  Creek, Sherwood, Mount Herman, Golden, Eagletown, Bethel, 
  Goodwater and West Line.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Warning means that flooding is imminent or occurring. All 
interested parties should take necessary precautions immediately.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3386 9505 3390 9506 3390 9508 3388 9508
      3389 9510 3392 9508 3390 9512 3393 9512
      3394 9516 3424 9515 3424 9505 3451 9505
      3451 9446 3419 9447 3419 9431 3397 9430
      3394 9448 3375 9448 3385 9497 3386 9497

$$

04

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this areal flood warning went out at Jun 8, 9:39 AM CDT, 1 hour 21 minutes earlier.

Area forecast discussion, Jun 8, 9:39 AM CDT, 1 hour 21 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
939 AM CDT Tue Jun 8 2021

.UPDATE...

Sent a quick update to beef up pops areawide and based on high res
progs which suggest the intense line of convection just now
entering NE TX will move from west to east through our region
today. Also considerable flooding is ongoing across McCurtain
County, Oklahoma attm promoting the necessity of a Flash Flood
Emergency needing to be issued.

Lowered temperatures about a category as well given the abundant
blowoff from the convection to our west even through we should see
some recovery out west by late this afternoon.

Did not make any changes to the present Flash Flood Watch.

Update already sent...13.

&&

.PREV DISCUSSION... /issued 629 AM CDT Tue Jun 8 2021/

AVIATION...

Mix of flight categories from MVFR to VLIFR observed due to
fog/low cigs will gradually improve through late morning, with
most sites returning to VFR. Convection to continue to develop
again this morning, possibly affecting KTXK/KELD, with development
further swd possible by late this morning/early this aftn.
Convection to diminish across the srn half of the region with the
loss of daytime heating, but will continue to be possible across
the nrn half through the end of the pd.

/12/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  87  73  91  74 /  80  20  20  10
MLU  87  72  89  74 /  60  30  50  20
DEQ  81  71  88  73 / 100  50  20  10
TXK  82  73  89  75 / 100  30  20  10
ELD  83  71  90  72 /  70  40  30  20
TYR  87  72  91  75 / 100  10  10   0
GGG  87  71  91  74 / 100  10  10   0
LFK  90  72  93  74 /  80  10  20   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Flash Flood Watch until 7 PM CDT this evening for ARZ050-051-
     059>061-070>073.

LA...None.
OK...Flash Flood Watch until 7 PM CDT this evening for OKZ077.

TX...Flash Flood Watch until 7 PM CDT this evening for TXZ096-097-
     108>112.

&&

13/12
Hazardous weather outlook, Jun 8, 4:03 AM CDT, 6 hours 57 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
403 AM CDT Tue Jun 8 2021

ARZ050-051-059>061-070>073-OKZ077-TXZ096-097-108>112-090915-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-McCurtain-Red River-Bowie-Franklin-Titus-Camp-
Morris-Cass-
403 AM CDT Tue Jun 8 2021

This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, southeast Oklahoma and northeast
Texas.

.DAY ONE...Today and Tonight...

Widespread shower and thunderstorms will continue today. Locally
heavy rainfall will be possible with these storms, leading to
additional flooding across the region. A Flash Flood Watch
remains in effect through 7 PM this evening. In addition to the
heavy rain, strong gusty winds will be possible, especially if
storms are able to organized into clusters.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday...

Much drier conditions are expected for the remainder of the week
as upper ridging builds into the region from the west. The ridge
will start retrograde by the weekend, and widespread rain chances
will return.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel...amateur radio
operators...and storm spotters will be needed this afternoon.

LAZ001>006-010>014-017>022-TXZ124>126-136>138-149>153-165>167-
090915-
Caddo-Bossier-Webster-Claiborne-Lincoln-Union-De Soto-Red River-
Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-Grant-
Caldwell-La Salle-Wood-Upshur-Marion-Smith-Gregg-Harrison-
Cherokee-Rusk-Panola-Nacogdoches-Shelby-Angelina-San Augustine-
403 AM CDT Tue Jun 8 2021

This Hazardous Weather Outlook is for portions of north central
Louisiana, northwest Louisiana, east Texas and northeast Texas.

.DAY ONE...Today and Tonight...

Widespread rain chances will continue today, which may lead to
additional localized flash flooding concerns. Can't rule out
strong gusty winds, especially if storms are able to organized
into clusters.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday...

Much drier conditions are expected for the remainder of the week
as upper ridging builds into the region from the west. The ridge
will start retrograde by the weekend, and widespread rain chances
will return.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel...amateur radio
operators...and storm spotters will be needed this afternoon.

In the hours before

Local storm report, Jun 8, 9:01 AM CDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
901 AM CDT TUE JUN 8 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0853 AM     FLOOD            WRIGHT CITY             34.07N 95.00W
06/08/2021                   MCCURTAIN          OK   PUBLIC

            HOME FLOODED ON 9TH STREET AND 9TH STREET IS
            FLOODED.

&&
Local storm report, Jun 8, 9:08 AM CDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
908 AM CDT TUE JUN 8 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0807 AM     FLASH FLOOD      1 NNW MILLERTON         33.99N 95.02W
06/08/2021                   MCCURTAIN          OK   FIRE DEPT/RESCUE

            ROAD FLOODED AND IMPASSABLE, PART WASH OUT.

&&

25
Local storm report, Jun 8, 9:28 AM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
928 AM CDT TUE JUN 8 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0922 AM     FLASH FLOOD      5 NNE HAWORTH           33.91N 94.61W
06/08/2021                   MCCURTAIN          OK   FIRE DEPT/RESCUE

            GOODWATER ROAD FLOODED.

&&

25
Special weather statement, Jun 8, 9:59 AM CDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Shreveport LA
959 AM CDT Tue Jun 8 2021

TXZ124-125-136-081545-
Upshur TX-Smith TX-Wood TX-
959 AM CDT Tue Jun 8 2021

...SIGNIFICANT WEATHER ADVISORY FOR SMITH...SOUTHEASTERN WOOD AND
UPSHUR COUNTIES UNTIL 1045 AM CDT...

At 957 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Quitman to Coffee City. Movement was east
at 30 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Tyler, Whitehouse, Gladewater, Gilmer, Lindale, Overton, Bullard,
Troup, Quitman, Big Sandy, Hawkins, Arp, Hainesville, Rosewood,
Hoard, West Mountain, Noonday, New Chapel Hill, Winona and Union
Grove.

LAT...LON 3230 9545 3236 9545 3238 9548 3283 9543
      3294 9515 3290 9515 3290 9486 3256 9490
      3254 9499 3214 9499 3213 9546 3215 9548
      3220 9546 3223 9549
TIME...MOT...LOC 1457Z 251DEG 25KT 3278 9539 3212 9546

50
Local storm report, Jun 8, 10:18 AM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1018 AM CDT TUE JUN 8 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1010 AM     TORNADO          4 WSW REKLAW            31.84N 95.05W
06/08/2021                   CHEROKEE           TX   911 CALL CENTER

            TOUCHDOWN ALONG HWY 84 WEST OF REKLAW.

&&

AS
Local storm report, Jun 8, 10:50 AM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1050 AM CDT TUE JUN 8 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1047 AM     FLASH FLOOD      9 NW MOUNT ENTERPRISE   32.00N 94.81W
06/08/2021                   RUSK               TX   EMERGENCY MNGR

            WATER RISING AND FLOODING SECTION OF HWY
            225, 2 MILES NORTH OF LANEVILLE JUST NORTH
            OF CR 4173D.

&&

25

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 8:47 PM CDTRiver Flood WarningSHVLittle River, Sevier4 days
Jun 7, 8:47 PM CDTRiver Flood WarningSHVHoward, Little River, Sevier5 days
Jun 8, 5:13 AM CDTRiver Flood WarningSHVLittle River52 hr
Jun 8, 5:33 AM CDTAreal Flood AdvisorySHVSevier3 hr
Jun 8, 7:30 AM CDTFlash Flood Warning Considerable damage threatSHVSevier4 hr
Jun 8, 9:40 AM CDTFlash Flood Warning Considerable damage threatSHVHoward, Little River, Sevier3 hr
Jun 8, 11:27 AM CDTSpecial Weather StatementSHVHempstead, Nevada48 min
Jun 8, 11:48 AM CDTFlash Flood Warning Considerable damage threatSHVHempstead, Nevada2 hr
Jun 8, 12:31 PM CDTSpecial Weather StatementSHVNevada44 min
Jun 8, 4:59 PM CDTAreal Flood AdvisorySHVNevada2 hr
Jun 7, 8:44 PM CDTRiver Flood WarningSHVMcCurtain13 hr
Jun 8, 3:29 AM CDTAreal Flood AdvisorySHVMcCurtain2 hr
Jun 8, 5:48 AM CDTFlash Flood Warning EmergencySHVMcCurtain5 hr
Jun 8, 6:09 AM CDTSpecial Weather StatementSHVMcCurtain36 min
Jun 8, 8:57 AM CDTFlash Flood Warning Considerable damage threatSHVMcCurtain2 hr
Jun 8, 12:02 PM CDTRiver Flood WarningSHVMcCurtain8 hr

Nearby

Areal Flood Warnings in Arkansas, 2021Areal Flood Warnings in Oklahoma, 2021Every areal flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.